Update

Update of my condition since last visit to EP

I have been off all drugs for 5 weeks now after EP took me off diltyzem due to legs swelling

He asked me to record my heart rate and send results to him

I started recording heart rate on my blood pressure machine but that wasn't convenient so after started to use an app on my iPhone

My resting heart rate on drugs was always 80 to 90 bpm ish

Now my resting heart rate is about the same mostly in 90s but below a 100

If I cut the grass it can go up to 145 bpm

Walking uphill it's gone to 175 bpm

It always returns to my normal rate when I stop

I spoke to rythm nurse of my concerns he said don't worry so much about rate but more about how I feel

My legs don't. Swell now but my ankles do but I'm on my feet all day and kneel quite a bit and I'm overweight

I feel good 80% of the time but feel tired and iffy as I did before some of the time too

I got a letter from my EP yesterdayhighlighting my last visit and our discussions

He has said once he gets my heart rate results he will decide if I need pharmacological treatment ( ie drugs) but is also suggesting pace and ablate

The latter I am very reluctant to even consider as if medical science finds a cure for this AF then it couldn't put me back to normal

I have had this AF two years that I know of but may be longer

Living with it is difficult sometimes for me

Why

I hate drugs

But not being on them I'm concerned I'm doing the wrong thing

When I was on them side effects made me think it was wrong too

I'm in persistent AF so I have to learn to manage it best I can

Ablation isn't a cure in all cases

Pace and ablate doesn't fix it

Drugs don't fix it

Cardio versions fixed it for a short time

There has to be a reason for AF

The heart is an incredable organ

But is it the brain that controls it

Mayb it's the brain we need fixing

Feels like it sometimes lol

Anyway that's my latest I'll let this group know what happens after EP gets my results

Before anyone asks I'm not on anything not anticoagulants either

Keith

10 Replies

oldestnewest
  • Hi Keith

    Have read your message with interest, I wonder why you have not been offered anti-coagulants if you are in AF regularly?, I had an ablate and pace a few months ago and I have not regretted it in the least, from having no energy to being full of beans ,and no drugs except anti coagulants and something to relax the blood vessels in order for the blood to flow efficiently I am great, I wanted to be fit for my children who are still quite young and thought I may wait for ever for there to be a 'cure' for AF and the horrible side effects, so along with my consultant the best option was ablate and pace as I also had three failed ablations. You are right it is not something to go into lightly, having a chat with your consultant and weighing up the benefits and your quality of life is more important.

    Good luck in your decision.

    Wendi

  • Hi Wendy

    The debate over anti coagulates rages on

    My EP mentions in yesterday's letter that subject and still says I shouldn't be on them but will be in the future

    To be honest I feel fine but not great ATM

    So don't know what to think really

    I guess time and my condition will dictate any actions going forward

    I'm 60 btw

    Keith

  • You can insist on going on them. Look at the AFA website. You (and all of us suffering from AF) have a five times greater risk of a stroke than a normal person. Playing AF (Russian) roulette!!

  • I have a question I have been put on diltyzem as well and my legs are also swollen now what did he change you too?

  • Hi Offcut

    He just took me off diltizem end of no drug to replace it

    I'm not on drugs at all

    I have to report to him via email next week with results of my heart rate over the last six weeks

    I am in perminate AF

  • I was on Sotalol before and my legs ached but did not swell to the extent these have.

  • My legs did swell on diltyzem

    But I got a rash on my right leg

    My legs did go down next day no probs

    I started wearing support socks

    But didn't realllyhelp

    Keeping mobile and dropping weight helps I guess

    Since coming of diltyzem it's only my ankles that swell

    But I guess you could reduce your intake

    I was on diltyzem two year and just put up with it

    Some days worse than others

  • They doubled my amount at it was not controlling the AF on the old amount!

  • Yes my legs few swelling more since being on diltiazem

  • Are not few. Stupid predictive text

You may also like...